Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Norman, OK

October 15, 2021Grady County, Oklahoma

NWS Norman, OK issued this special weather statement at Oct 15, 2021, 12:46 AM CDT for Grady County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 15, 2021, 12:46 AM CDT (05:46 UTC)
Expired
Oct 15, 2021, 1:15 AM CDT
In force
29 min
Issued by
NWS Norman, OK
Hail
0.50 in
Wind
40

County Grady County, OK

The radar

The Norman radar (KTLX), 58 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 5.8 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2021-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 421 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2021-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
421 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1034 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

969 
WWUS84 KOUN 150546
SPSOUN

Special Weather Statement
National Weather Service Norman OK
1246 AM CDT Fri Oct 15 2021
 
OKZ027-028-150615-
Grady OK-McClain OK-
1246 AM CDT Fri Oct 15 2021

...A strong thunderstorm will impact portions of east central Grady
and west central McClain Counties through 115 AM CDT...

At 1246 AM CDT, Doppler radar was tracking a strong thunderstorm near
Tabler, moving east at 30 mph.

HAZARD...Wind gusts of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Chickasha, Blanchard, Dibble, Alex, Middleberg, Tabler and Ninnekah. 

This includes Interstate 44 between mile markers 81 and 88.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3493 9791 3511 9794 3515 9760 3496 9759
TIME...MOT...LOC 0546Z 262DEG 27KT 3504 9784 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

$$

30

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Oct 15, 12:33 AM CDT, 13 minutes earlier.

Area forecast discussion, Oct 15, 12:33 AM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1233 AM CDT Fri Oct 15 2021

...New AVIATION...

.SHORT TERM...
(This evening through Friday)
Issued at 222 PM CDT Thu Oct 14 2021

Currently, there is a surface low centered over Harper County
with a dryline extending southwest to near Erick, with another
weak surface low near Childress. The previous quasi-stationary
front has since lifted northward into southern Kansas.

Showers and thunderstorms will likely develop over west-central
Oklahoma late evening (around 04Z) as the cold front progresses
into northwest Oklahoma and as the low heads eastward from
Childress towards Vernon. With mostly elevated instability, large
hail up to the size of half dollars are the main threat. The 18Z
HRRR suggests weak surface instability on the order of 500 J/kg,
and marginal 0-1km shear of 15-20 kts. Therefore, confidence is
low on the tornado threat. Scattered storms will grow upscale into
a line along the front and progress across central Oklahoma
overnight (06-08Z). Locally heavy rainfall may also lead to flash
flooding, mainly across east-central Oklahoma.

Tomorrow, clouds are expected to diminish from west to east, with
gusty north winds and highs in the 60s for most areas.
Showers/storms are expected to exit by mid-morning.

Thompson

&&

.LONG TERM...
(Friday night through next Wednesday)
Issued at 324 PM CDT Thu Oct 14 2021

The mid-level trough axis and the cold front will be moving away
from the area by 00Z/16 and precipitation will be well east of the
area. And this is the beginning of a period of dry weather and
near or below normal temperatures for the next few days. Mid-level
ridging will move into and hang out over the area through the
weekend. The mid-level ridge will finally move to our east early
next week. A mid-level trough is expected to move from western
Oklahoma into the central/northern Plains, and the main forcing
with this currently looks to remain northwest of the area,
although there is some potential for shortwaves to move in from
the west or southwest that may give at least low precipitation
potential early/mid week.

&&

.AVIATION...
(06Z TAFS)
Issued at 1223 AM CDT Fri Oct 15 2021

Strong and severe storms will affect mainly KOKC and KOUN first
hour or so of forecast. MVFR cigs and brief vis reductions with
storms. MVFR cigs will be seen behind frontal boundary across
northern and central Oklahoma this morning. Gusty northwest winds
will be seen through much of the day with decreasing winds.

&&

.UPPER AIR...
Issued at 532 PM CDT Thu Oct 14 2021

An Upper Air flight is planned for 00Z this evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  42  68  45  72 /   0   0   0   0
Hobart OK         39  72  43  74 /   0   0   0   0
Wichita Falls TX  42  71  43  73 /   0   0   0   0
Gage OK           36  71  43  75 /   0   0   0   0
Ponca City OK     38  68  43  74 /   0   0   0   0
Durant OK         45  71  44  73 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...01
LONG TERM....26
AVIATION...11
Hazardous weather outlook, Oct 14, 7:45 PM CDT, 5 hours 1 minute before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
745 PM CDT Thu Oct 14 2021

OKZ004>048-050>052-TXZ083>090-160045-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
745 PM CDT Thu Oct 14 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Tonight...

.Thunderstorms...
A few strong to marginally severe thunderstorms are possible
tonight across parts of Oklahoma. Scattered thunderstorms are
expected to develop later this evening across portions of western
Oklahoma. These storms will then move east and northeast and are
expected to move through the I-35 corridor of central Oklahoma
around midnight before moving into eastern Oklahoma during the
early morning hours. The strongest storms will be capable of
producing hail to the size of half dollars and heavy rainfall.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

.No hazardous weather is expected.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Oct 15, 12:26 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1226 AM CDT FRI OCT 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     TSTM WND GST     VALLEY BROOK            35.40N 97.48W
10/15/2021  E65 MPH          OKLAHOMA           OK   BROADCAST MEDIA

            WITH ONE-INCH HAIL.

&&

OUN
Local storm report, Oct 15, 12:29 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1229 AM CDT FRI OCT 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 AM     HAIL             VALLEY BROOK            35.40N 97.48W
10/15/2021  M1.75 INCH       OKLAHOMA           OK   TRAINED SPOTTER

            WITH EST 65 MPH GUSTS.

&&

OUN
Local storm report, Oct 15, 12:31 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1231 AM CDT FRI OCT 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1229 AM     HAIL             2 ESE VALLEY BROOK      35.39N 97.44W
10/15/2021  E1.75 INCH       OKLAHOMA           OK   BROADCAST MEDIA

&&

OUN
Local storm report, Oct 15, 12:33 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1233 AM CDT FRI OCT 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1232 AM     TSTM WND GST     1 E DEL CITY            35.45N 97.42W
10/15/2021  E70 MPH          OKLAHOMA           OK   BROADCAST MEDIA

&&

OUN
Special weather statement, Oct 15, 12:33 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service Norman OK
1233 AM CDT Fri Oct 15 2021

OKZ027>029-150600-
Grady OK-Cleveland OK-McClain OK-
1233 AM CDT Fri Oct 15 2021

...A strong thunderstorm will impact portions of northeastern Grady,
northwestern Cleveland and northwestern McClain Counties through 100
AM CDT...

At 1233 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bridge Creek, moving east at 35 mph.

HAZARD...Wind gusts of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Southern Oklahoma City, southwestern Norman, Moore, Newcastle,
Blanchard, Noble, Tuttle, Goldsby, Bridge Creek and Middleberg.

This includes the following highways...
 Interstate 35 between mile markers 104 and 118.
 Interstate 44 between mile markers 95 and 109.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3509 9777 3527 9778 3534 9749 3516 9739
TIME...MOT...LOC 0533Z 252DEG 31KT 3521 9766

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

30
Special weather statement, Oct 15, 12:46 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Norman OK
1246 AM CDT Fri Oct 15 2021

OKZ027-028-150615-
Grady OK-McClain OK-
1246 AM CDT Fri Oct 15 2021

...A strong thunderstorm will impact portions of east central Grady
and west central McClain Counties through 115 AM CDT...

At 1246 AM CDT, Doppler radar was tracking a strong thunderstorm near
Tabler, moving east at 30 mph.

HAZARD...Wind gusts of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Chickasha, Blanchard, Dibble, Alex, Middleberg, Tabler and Ninnekah.

This includes Interstate 44 between mile markers 81 and 88.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3493 9791 3511 9794 3515 9760 3496 9759
TIME...MOT...LOC 0546Z 262DEG 27KT 3504 9784

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

30

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 10:42 PM CDTSpecial Weather StatementOUNCanadian33 min
Oct 14, 11:04 PM CDTSpecial Weather StatementOUNKiowa26 min
Oct 14, 11:17 PM CDTSpecial Weather StatementOUNCanadian28 min
Oct 14, 11:45 PM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Grady, McClain, Oklahoma45 min
Oct 15, 12:12 AM CDTSevere Thunderstorm Warning Considerable damage threatOUNCleveland, McClain, Oklahoma48 min
Oct 15, 12:33 AM CDTSpecial Weather StatementOUNCleveland27 min
Oct 15, 12:43 AM CDTAreal Flood AdvisoryOUNCanadian, Cleveland, Grady, McClain, Oklahoma3 hr
Oct 15, 12:54 AM CDTSevere Thunderstorm WarningOUNLincoln, Oklahoma, Pottawatomie51 min
Oct 15, 1:09 AM CDTSpecial Weather StatementOUNCleveland, McClain36 min
Oct 15, 1:39 AM CDTSevere Thunderstorm WarningOUNCleveland, Lincoln, Pottawatomie, Seminole51 min
Oct 15, 2:30 AM CDTSpecial Weather StatementOUNSeminole45 min
Oct 15, 3:13 AM CDTSpecial Weather StatementOUNHughes47 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.